Severe headache, stomachache, neck pain for 7 yr old
I am desperately seeking answers to my 7 yr old son's problems. About 8 weeks ago, he started complaining of tummy ache after school. Within a couple of days, he also started having headaches always on his forehead. The ped. put him on Amoxycillin due to a possible sinus infection. He also had bloodwork done and his T4 and TSH came at borderline. He responded to the Amox. for a few days and the headaches returned. This time they put him on Augmentin for "persistent" sinus infection. He finished his dosage with no improvement. He was put on Augmentin again and also started having redness and infection in his left eye. With Cipro drops the eye seemed to be doing better, but again there was this feeling of something in his left eye. The opthalmologist ruled out eye glasses or any infection in the eyes and put him on Vigamox and his eye seems to being better. During the 2nd round of Augmentin, complaints of headache and tummyache continued, this time his neck also started hurting and also throat. He was diagnosed with strep throat and put on Cephalexin and the doctor said "wait a week or two for the headaches to subside". By this time it has been 6+ weeks with the headache and we got fed up and took him to another doc. who ordered an MRI. The MRI has come out normal, and we will seeing a neurologist soon, but I am wondering if these antibiotics could be supressing anything. He sleeps with a headache and wakes up with a headache. Intensity of headache and stomachache has been increasing over the last few days. Yesterday, we took him to the ER with intense headache and they dismissed it as a cluster headache. I have also noted that sometimes the tummyache subsides after food is taken. I would appreciate any help at all in this area. Thanks.
Im no doctor but Im wondering if his tummy aches are being caused by the antibiotics. As far as the headaches go, if it was his sinuses that would have shown on the MRI. I know this because i have had Serious Sinus Problems for years (with no relief) and countless tests and surgeries on my sinuses.
Poor lil guy. If his neck is hurting, ask the doctor to do an MRI on his neck. If he has anything wrong with the discs in his neck that can very well be the cause of his headaches. Like i said I am no doctor, but its worth asking. I will keep him in my prayers, hope he gets better soon.
Welcome to the MedHelp forum!
I am sorry to hear about your son suffering for so long. Possibility of viral meningitis should be looked into by a spinal tap. All these antibiotics could have caused acidity and hence the stomach aches. Maybe antacids should be started and give frequent small meals to combat the acid. Give your son a lactobacillus preparation. Consult a neurologist to rule out meningitis. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.